MAUDE Adverse Event Report: INTEGRA LIFESCIENCES CORPORATION OH/USA GE MR/CT SKULL CLAMP; N/A

INTEGRA LIFESCIENCES CORPORATION OH/USA GE MR/CT SKULL CLAMP; N/A
Model Number A1117
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/29/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported that broken parts of the mayfield skull clamp (a1117) was discovered during an unspecified surgical procedure - patient was under anesthesia.The medical staff finished the surgery by closing punctually the patient's wound (surgical site) to re-position the patient in the skull clamp.As a result, there was infectious risk to the patient.There was increased surgery time of 4+ hours due to the repositioning of the patient in the headrest, re-matching of the neuronavigation, reshaping and resumption of surgical action.
 
Additional Manufacturer Narrative
The mayfield skull clamp (a1117) was returned for evaluation: device history record (dhr) - the dhr was reviewed, and no anomalies related to the reported failure was observed.Failure analysis - the investigation of the returned device showed that the reported complaint was confirmed from the evaluation.The torque knob was received glued back together, and the force gage cap and torque screw were glued together by the customer or someone else.The keepers were replaced due to having too much wear.The pine kit box was missing the treaded engagement shaft so it was replaced along with the thumb screw and crosscut piston.Unit required replacement of broken and worn components.Root cause -probable root cause is damage from mishandling or rough handling of the unit.No further investigation is required based on the acceptability of risk and no adverse trends were identified.This will be monitored and trended going forward.At present, we consider this complaint to be closed.

Brand Name
GE MR/CT SKULL CLAMP
Common Device Name
N/A
Manufacturer (Section D)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
4900 charlemar drive
cincinnati OH
Manufacturer (Section G)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
cincinnati OH
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key15764062
Report Number3004608878-2022-00237
Device Sequence Number6227226
Product Code HBL
UDI-Device Identifier10381780253600
UDI-Public10381780253600
Combination Product (Y/N)N
PMA/510(K) Number
K081401
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA1117
Device Catalogue NumberA1117
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/17/2022
Supplement Date Received by Manufacturer01/18/2023
Initial Report FDA Received Date11/09/2022
Supplement Report FDA Received Date01/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/01/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown